# SDR FA20071025001

- Difficulty date: October 25, 2007
- Submitted: October 25, 2007
- Operation: General aviation
- Aircraft: N629DC
- Make and model: Diamon DA20-C1
- Aircraft serial: C0129
- Aircraft time: 1,134 hours
- Engine: Cont IO240B
- Propeller: Snsnch W69EK63
- System (JASC): 7414 · Magneto/Distributor
- Part: Gear
- Part number: 655845
- Condition: Broken
- Location: Magneto
- Part time: 1,134 hours
- Component: Magneto, Slick, 4309
- Component part number: 655367
- Stage of operation: CR
- How discovered: V
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

IN CRUISE,  NOTICED DROP IN OIL PRESSURE BELOW YELLOW ARC NOT INDICATED DURING RUN UP & TAKEOFF.  MADE PRECAUTIONARY RETURN TO HOME BASE & LANDED APPROX 7-8 MINUTES AFTER NOTICING DROP IN OIL PRESSURE.  OIL PRESSURE INDICATED ZERO PSI DURING TAXI BACK TO HANGER.  PRELIMINARY INSP &MAINT PERFORMED.  REMOVED OIL FILTER, CUT OPEN  AND INSPECTION SATISFACTORY, NO METAL PRESENT.  REPLACED OIL PRESSURE TRANSDUCER WITH NEW AND RAN ENGINE.  LOW OIL PRESSURE STILL INDICATED.  CHECKED OIL PRESSURE WITH CALIBRATED SHOP GAGE.  LOW OIL PRESSURE INDICATED.  REMOVED AND CHECKED OIL PRESSURE RELIEF VALVE, FOUND FERROUS METAL CHUNK APPROX SIZE .060 DIA AT VALVE SEAT.  RAN ENGINE & OIL PRESSURE IN INDICATED IN THE GREEN ARC.  INSPECTED FOUND METAL PIECE & CONSULTED WITH MFG REP.  DETERMINED CAUSE FOR FURTHER INSPECTION & GROUNDED.  REMOVED STARTER, NORMAL WEAR ON GEAR TEETH NO DISCREPANCIES NOTED.  REMOVED LT AND RT MAGNETOS.  RT MAGNETO DRIVE GEAR HAD BROKEN & MISSING TOOTH WITH SOME GEAR TEETH EXHIBITING SEVERE PITTING.  LT MAGNETO HAD MASHED & ROLLED METAL ON GEAR TEETH & SOME TEETH EXHIBITED SEVERE PITTING.  REMOVED ENGINE & OIL SUMP & ACCESSORY CASE HOUSING.  DISASSEMBLED OIL PUMP.  OIL PUMP GEARS INSPECTION SATISFACTORY.  CAM GEAR EXHIBITED DAMAGED GEAR TEETH.  CLEANED OIL SUMP & RECOVERED MISSING MAGNETO GEAR TOOTH & SEVERAL OTHER PIECES OF FERROUS METAL.   LAST 500 HR INSPECTION OF MAGNETOS DID NOT INDICATE TOOTH DISTRESS OF THESE GEARS.
